Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 25, 2023, 5:36 PM EDT for Polk County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2023, 5:36 PM EDT (21:36 UTC)
- Expired
- Apr 25, 2023, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Polk County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
672
WUUS52 KTBW 252136
SVRTBW
FLC105-252215-
/O.NEW.KTBW.SV.W.0013.230425T2136Z-230425T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
536 PM EDT Tue Apr 25 2023
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Northeastern Polk County in central Florida...
* Until 615 PM EDT.
* At 536 PM EDT, a severe thunderstorm was located near Poinciana, or
near Haines City, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Poinciana, Haines City, Davenport, and Loughman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2807 8137 2804 8136 2801 8138 2806 8144
2806 8146 2805 8146 2800 8142 2800 8139
2799 8138 2799 8152 2821 8166 2826 8159
2826 8156 2820 8152 2814 8152 2814 8146
2809 8145 2808 8135 2807 8135
TIME...MOT...LOC 2136Z 316DEG 20KT 2815 8155
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TBW2 follow-up statements
075
WWUS52 KTBW 252200
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
600 PM EDT Tue Apr 25 2023
FLC105-252215-
/O.CON.KTBW.SV.W.0013.000000T0000Z-230425T2215Z/
Polk FL-
600 PM EDT Tue Apr 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL POLK COUNTY...
At 558 PM EDT, a severe thunderstorm was located near Poinciana, or
11 miles south of West Lake Toho, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Poinciana and Haines City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2807 8137 2804 8136 2801 8138 2806 8144
2806 8146 2805 8146 2800 8142 2800 8139
2799 8138 2799 8152 2813 8161 2820 8152
2814 8152 2814 8146 2809 8145 2808 8135
2807 8135
TIME...MOT...LOC 2158Z 316DEG 20KT 2806 8145
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TBW528
WWUS52 KTBW 252211
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
611 PM EDT Tue Apr 25 2023
FLC105-252220-
/O.EXP.KTBW.SV.W.0013.000000T0000Z-230425T2215Z/
Polk FL-
611 PM EDT Tue Apr 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY WILL
EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, small hail and gusty winds are still
possible with this thunderstorm.
LAT...LON 2807 8137 2804 8136 2801 8138 2806 8144
2806 8146 2805 8146 2800 8142 2800 8139
2799 8138 2799 8152 2813 8161 2820 8152
2814 8152 2814 8146 2809 8145 2808 8135
2807 8135
TIME...MOT...LOC 2210Z 316DEG 20KT 2802 8140
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:26 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 25, 2:26 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 226 PM EDT Tue Apr 25 2023 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Afternoon convection just starting, slightly delayed from yesterday with the drier mid levels but continue to expect strong to possibly severe storms possible especially over interior areas through the afternoon as SPC has expanded the marginal risk area for the cold air aloft and enhanced dynamics with large hail and strong gusty winds as the main threats again. Another vort max to move over the region again Wed with increasing mean layer moisture and the cold pool aloft to combine with diurnal heating and seabreeze boundaries for another afternoon of strong to severe storms and SPC has increased the threat to a slight risk for most of the area. A complex southern stream storm system is expected to develop and move through the Deep South to end the work week with Florida in the warm sector of the system producing deep S-SW low level flow and scattered to numerous mainly afternoon showers and thunderstorms. A series of cold fronts are then expected to move through the region with unsettled conditions continuing through the weekend. Behind the last front drier high pressure is expected to move into the area early next week. && .AVIATION... (18Z TAFS) Afternoon TSRA beginning to form around the Tampa Bay area to push inland within a few hours to impact LAL keep VCTS with possible brief MVFR CIGs/IFR VSBYs ending by 22Z. VFR conditions expected elsewhere thru the afternoon and overnight. Another round of TSRA Wed afternoon as well. && .MARINE... Weak pressure gradient to keep light winds and seas 2 ft or less through Thursday over the E Gulf waters and may have isolated showers/thunderstorms as well. At the end of the week and into the weekend a storm system is expected to develop and move through the region with increasing S-SW winds along with showers and thunderstorms Fri-Sun. The associated cold front will sweep over the area with winds and seas shifting NW by Monday bringing drier conditions. && .FIRE WEATHER... High humidities and rain chances through the week and into the weekend to restrict fire weather concerns but gusty and erratic winds likely near thunderstorms or lighting strikes in receptive fuels to be main issues. && .PRELIMINARY POINT TEMPS/POPS... TPA 69 87 70 89 / 10 30 10 30 FMY 69 89 70 91 / 20 40 10 30 GIF 66 85 66 88 / 30 60 20 40 SRQ 68 86 68 89 / 10 20 10 20 BKV 61 88 62 91 / 10 30 10 30 SPG 71 85 72 86 / 10 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...RDavis DECISION SUPPORT...Anderson UPPER AIR/CLIMATE...Anderson
In the hours before
Special weather statement, Apr 25, 3:51 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
351 PM EDT Tue Apr 25 2023
FLZ043-252015-
Sumter FL-
351 PM EDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of northeastern Sumter
County through 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Weir, or 7 miles northwest of The Villages, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Sumter
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2889 8195 2896 8210 2896 8196
TIME...MOT...LOC 1951Z 287DEG 20KT 2903 8203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Apr 25, 4:00 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
400 PM EDT Tue Apr 25 2023
FLZ043-252030-
Sumter FL-
400 PM EDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of northeastern Sumter
County through 430 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wildwood, Bushnell, Center Hill, Coleman, Adamsville, and
Sumterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2878 8195 2858 8195 2869 8213 2882 8206
TIME...MOT...LOC 1959Z 299DEG 18KT 2871 8204
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Apr 25, 5:18 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
518 PM EDT Tue Apr 25 2023
FLZ057-252200-
Highlands FL-
518 PM EDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southwestern
Highlands County through 600 PM EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Venus, or 12 miles northwest of Palmdale, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Venus, Archbold, and Placid Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2712 8127 2703 8127 2703 8133 2704 8134
2703 8135 2703 8156 2704 8157 2710 8156
2725 8145 2715 8117 2712 8117
TIME...MOT...LOC 2118Z 315DEG 23KT 2710 8139
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:07 PM EDT | Special Marine Warning | TBW | 23 min | |
| Apr 24, 11:36 PM EDT | Special Marine Warning | TBW | 39 min | |
| Apr 25, 2:28 AM EDT | Special Marine Warning | TBW | 62 min | |
| Apr 25, 3:51 PM EDT | Special Weather Statement | TBW | Sumter | 24 min |
| Apr 25, 4:00 PM EDT | Special Weather Statement | TBW | Sumter | 30 min |
| Apr 25, 4:05 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 10 min |
| Apr 25, 4:09 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 21 min |
| Apr 25, 5:12 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 33 min |
| Apr 25, 5:18 PM EDT | Special Weather Statement | TBW | Highlands | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.